Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 325, NWS St. Louis, MO

June 16, 2011Crawford County, Franklin County, Gasconade County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2011, 12:41 PM CDT for Crawford County, Franklin County, Gasconade County, Missouri. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 12:41 PM CDT (17:41 UTC)
Expired
Jun 16, 2011, 1:01 PM CDT
In force
20 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO

The radar

The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS53 KLSX 161741
SVRLSX
MOC055-071-073-161815-
/O.NEW.KLSX.SV.W.0325.110616T1741Z-110616T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 115 PM CDT

* AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF CUBA...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOURBON...SULLIVAN...JAPAN...ST. CLOUD...STANTON AND NOSER MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3821 9153 3841 9117 3822 9102 3820 9107
      3820 9109 3819 9110 3805 9143
TIME...MOT...LOC 1742Z 238DEG 19KT 3818 9139
WIND...HAIL 60MPH 1.00IN

$$

GLASS
2 follow-up statements
345 
WWUS53 KLSX 161753
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT THU JUN 16 2011

MOC073-161803-
/O.CAN.KLSX.SV.W.0325.000000T0000Z-110616T1815Z/
GASCONADE MO-
1253 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GASCONADE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3811 9131 3821 9139 3821 9137 3823 9136
      3841 9117 3822 9102 3820 9107 3820 9109
      3819 9110
TIME...MOT...LOC 1753Z 238DEG 19KT 3821 9133

$$

MOC055-071-161815-
/O.CON.KLSX.SV.W.0325.000000T0000Z-110616T1815Z/
CRAWFORD MO-FRANKLIN MO-
1253 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FRANKLIN AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 115 PM CDT...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF BOURBON...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOURBON...SULLIVAN...JAPAN...ST. CLOUD AND STANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3811 9131 3821 9139 3821 9137 3823 9136
      3841 9117 3822 9102 3820 9107 3820 9109
      3819 9110
TIME...MOT...LOC 1753Z 238DEG 19KT 3821 9133
WIND...HAIL 60MPH 1.00IN

$$

GLASS
918 
WWUS53 KLSX 161801
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT THU JUN 16 2011

MOC055-071-161812-
/O.CAN.KLSX.SV.W.0325.000000T0000Z-110616T1815Z/
CRAWFORD MO-FRANKLIN MO-
101 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3811 9131 3821 9139 3821 9137 3823 9136
      3841 9117 3822 9102 3820 9107 3820 9109
      3819 9110
TIME...MOT...LOC 1802Z 238DEG 19KT 3824 9128

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:14 AM CDT, 7 hours 27 minutes earlier.

Area forecast discussion, Jun 16, 5:14 AM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
514 AM CDT THU JUN 16 2011

.DISCUSSION...
/403 AM CDT THU JUN 16 2011/

HIGH PRESSURE CENTER WAS LOCATED OVER THE CWA EARLY THIS MORNING
WITH A QUASISTATIONARY FRONT STRETCHING ACROSS CENTRAL AR INTO
CENTRAL/NRN OK. THIS FRONT WILL START TO LIFT NEWD AS A WMFNT TODAY
AS A LOW PRESSURE SYSTEM DEVELOPS OVER ERN CO/WRN KS. THERE ARE
STILL SOME QUESTIONS ABOUT HOW FAR NORTH THE WMFNT WILL REACH TODAY
BECAUSE A POTENTIAL MCS OVER ERN KS/WRN MO LATER TODAY MAY PRODUCE
ENOUGH PCPN...CLOUDINESS...AND OUTFLOW TO KEEP THE FRONT ACROSS
EXTREME NERN OK/SWRN MO. A BROKEN LINE OF THUNDERSTORMS HAS ALREADY
DEVELOPED ACROSS KS EARLY THIS MORNING IN AN AREA OF H85 MCONV SHOWN
BY THE RUC. THIS AREA OF MCONV IS FCST TO PROGRESS EWD SO THERE MAY
BE A FEW THUNDERSTORMS IN THE WRN PART OF THE CWA. THIS FCST PACKAGE
REFLECTS THE IDEA THAT THE POTENTIAL MCS WOULD FORM OUT WEST AND
MOVE SEWD THIS MORNING BASED ON FCST CORFIDI VECTORS.

MODELS SHOW THE WMFNT PUSHING NE OF THE CWA BY LATE FRI AFTN BUT
THIS MAY BE TOO RAPID...THEREFORE CONTINUED CHC POPS AND DID NOT
INCREASE TEMPERATURES. PCPN CHCS OVER THE NEXT FEW DAYS WILL BE TIED
TO THE LOCATION OF THE WMFNT AND PARTS OF THE AREA HAVE BEEN
OUTLOOKED BY SPC FOR FRI AND SAT.

ONCE THE FRONT LIFTS NEWD...HOT AND HUMID CONDITIONS RETURN TO THE
AREA FOR THE WEEKEND AND EARLY NEXT WEEK. HEAT INDEX READINGS COULD
EXCEED 100 DEGREES ON SAT AND SUN ACROSS MOST OF THE CWA. FEW
CHANGES PAST 12Z SUN.

KANOFSKY

&&

.AVIATION...
/507 AM CDT THU JUN 16 2011/

CHALLENGING FORECAST THIS MORNING AS MUCH OF THE FORECAST FOR THIS
AFTERNOON AND TONIGHT HINGES ON WHAT DEVELOPS TO THE NORTHWEST OVER
THE NEXT FEW HOURS. LATEST MESOSCALE MODEL GUIDANCE DEPICTS THE
ELEVATED CONVECTION ACROSS EASTERN KANSAS GROWING INTO A LARGE
FORWARD PROPOGATING MCS THIS MORNING/AFTERNOON AND DROPPING
SOUTHEAST ACROSS THE SOUTHWESTERN HALF OF THE STATE OF MISSOURI.
GIVEN THIS SCENARIO... GREATEST POTENTIAL OF THUNDERSTORMS WILL BE
AT KCOU. MEANWHILE...BAND OF MOISTURE CONVERGENCE AT 850MB WILL
SLOWLY MOVE NORTHEAST PROVIDING AT LEAST A CHANCE OF SHOWERS OR
SPRINKLES. LATEST RADAR TRENDS SUPPORT THIS WITH WEAK ECHOES
STRETCHING FROM MOBERLY TO ROLLA.

WITH WARM FRONT STUNTED BY TODAYS CONVECTION...THE STAGE SHOULD BE
SET FOR ADDITIONAL THUNDERSTORM DEVELOPMENT LATE TONIGHT AND INTO
FRIDAY MORNING AS THE LOW LEVEL JET REESTABLISHES ITSELF. ASSOCIATED
MOISTURE CONVERGENCE TRANSLATING FROM NORTH CENTRAL MISSOURI AT 06Z
TO EAST CENTRAL MISSOURI BY 12Z FRIDAY. HAVE INCLUDED PROB30 GROUPS
AT TERMINALS TO ACCOUNT FOR THIS.

SPECIFICS FOR KSTL...
CURRENT RADAR TRENDS SUGGEST THAT A VCSH WILL BE WARRENTED THIS
MORNING. OTHERWISE...WILL HAVE TO WAIT AND SEE HOW CONVECTION
DEVELOPS OUT WEST AND IF IT WILL CLIP ST. LOUIS THIS AFTERNOON.

NEXT CHANCE OF THUNDERSTORMS SHOULD ARRIVE LATE TONIGHT AND INTO
FRIDAY MORNING WITH LOW LEVEL JET AND ASSOCIATED MOISTURE
CONVERGENCE.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 16, 4:23 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CDT THU JUN 16 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-170930-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
423 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS PARTS OF
CENTRAL MISSOURI. THUNDERSTORM CHANCES WILL INCREASE AND SPREAD
ACROSS THE AREA TONIGHT. SOME OF THE STORMS COULD BE STRONG TO
SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.

MAJOR RIVER FLOODING IS OCCURRING AT POINTS ON THE MISSISSIPPI
RIVER NORTH OF ST LOUIS. PLEASE SEE THE MISSISSIPPI RIVER FLOOD
STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY
NIGHT AS A WARM FRONT LIFTS THROUGH THE REGION. A FEW OF THE
STORMS COULD BE STRONG TO SEVERE AND CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WIND GUSTS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
FROM MONDAY NIGHT INTO WEDNESDAY AS A COLD FRONT SLOWLY MOVES
THROUGH THE REGION.

MAJOR RIVER FLOODING IS FORECAST TO CONTINUE AT POINTS ON THE
MISSISSIPPI RIVER NORTH OF ST LOUIS. MAJOR RIVER FLOODING IS
FORECAST TO BEGIN ON THE ILLINOIS RIVER AT HARDIN LATE FRIDAY
NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE IN ST LOUIS.

KANOFSKY

In the hours before

Special weather statement, Jun 16, 12:25 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT THU JUN 16 2011

MOZ072-073-084-161815-
CRAWFORD MO-IRON MO-WASHINGTON MO-
1225 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...
NORTHERN IRON AND CRAWFORD COUNTIES UNTIL 115 PM CDT...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CUBA TO VIBURNUM...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOURBON...
  ANTHONIES MILL...
  VIBURNUM...
  COURTOIS...
  LEASBURG...
  DAVISVILLE...
  OAK HILL...
  ST. CLOUD...
  BELGRADE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES
Local storm report, Jun 16, 12:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1226 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             4 W CHERRYVILLE         37.86N  91.35W
06/16/2011  M0.70 INCH       CRAWFORD           MO   TRAINED SPOTTER

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:28 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington30 min
Jun 16, 1:07 PM CDTSevere Thunderstorm WarningLSXIron, Saint Francois, Washington30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.